Alert archive / Minnesota / Flash Flood Warnings in 2013

Flash Flood Warning 1, NWS La Crosse, WI

May 19, 2013Howard County, Mitchell County, Iowa; 4 counties in Minnesota

NWS La Crosse, WI issued this flash flood warning at May 19, 2013, 4:44 PM CDT for Howard County, Mitchell County, Iowa; 4 counties in Minnesota. It was in force for 6 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 19, 2013, 4:44 PM CDT (21:44 UTC)
Expired
May 19, 2013, 10:30 PM CDT
In force
6 hr
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
None

Counties Howard County, IA, Mitchell County, IA, Dodge County, MN, Fillmore County, MN, Mower County, MN, Olmsted County, MN

The radar

The La Crosse radar (KARX), 106 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 19, 6:52 PM CDTFLASH FLOOD2 W Le Roy, MNWATER RUNNING OVER ROAD ON STATE HWY 56 WEST OF LE ROY. RADAR ESTIMATES 3 TO 4 INCHES OF RAIN.
May 19, 8:49 PM CDTFLASH FLOODAdams, MNROADS AND BRIDGES COVERED WITH WATER
May 19, 9:12 PM CDTFLASH FLOODAdams, MNSANDBAGGING TAKING PLACE IN ADAMS. COUNTY ROADS 7...4...AND 11 ARE CLOSED DUE TO FLOODING.
May 19, 10:00 PM CDTHEAVY RAIN 1.51Rochester Airport, MN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 128 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.7 hours before the alert went out and 289 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2013-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 905 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2013-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
905 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
846 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

099 
WGUS53 KARX 192144
FFWARX
IAC089-131-MNC039-045-099-109-200330-
/O.NEW.KARX.FF.W.0001.130519T2144Z-130520T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
444 PM CDT SUN MAY 19 2013

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN MOWER COUNTY IN SOUTHEAST MINNESOTA...
  NORTHEASTERN MITCHELL COUNTY IN NORTH CENTRAL IOWA...
  NORTHWESTERN HOWARD COUNTY IN NORTHEAST IOWA...
  SOUTHEASTERN DODGE COUNTY IN SOUTHEAST MINNESOTA...
  SOUTHWESTERN OLMSTED COUNTY IN SOUTHEAST MINNESOTA...
  WESTERN FILLMORE COUNTY IN SOUTHEAST MINNESOTA...

* UNTIL 1030 PM CDT

* AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. ESTIMATES SHOW BETWEEN 2 AND 2.5 INCHES HAS FALLEN    
  OVER PARTS OF THE WARNED AREA. THESE STORMS WILL CONTINUE TO       
  MOVE OVER THE SAME AREAS.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ROCHESTER...ADAMS...GRAND MEADOW...LE ROY...RICEVILLE...SPRING
  VALLEY AND STEWARTVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4406 9232 4338 9242 4330 9272 4398 9279

$$

ZT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at May 19, 2:20 PM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, May 19, 2:20 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
220 PM CDT SUN MAY 19 2013

.SHORT TERM...(TONIGHT AND MONDAY)
ISSUED AT 220 PM CDT SUN MAY 19 2013

UPPER LEVEL SHORTWAVE TROUGH SERVING AS ONE FOCUS FOR STORM
DEVELOPMENT EARLY THIS AFTERNOON. SKIES HAVE CLEARED AHEAD OF THE
SHORTWAVE...MOVING NORTH/NORTHEAST ACROSS IOWA...ALLOWING FOR RAPID
DESTABILIZATION OF THE ATMOSPHERE. MUCAPES PER LATEST RAP ANALYSIS
HAVE RISEN INTO THE 2-3 K J/KG RANGE...WITH 30-40 KTS OF EFFECTIVE
SHEAR. SUPERCELL DEVELOPMENT IS SUPPORTED. SEE A POTENTIAL FOR ALL
SEVERE WEATHER TYPES...WITH SUPERCELLS MORPHING INTO BOWING
SEGMENTS. THINK DAMAGING WINDS MIGHT BECOME THE GREATER THREAT LATER
THIS AFTERNOON AND EVENING.

HRRR SUGGESTS THERE WILL BE ANOTHER ROUND OF STRONG/SEVERE STORMS
COMING IN TOWARD 06S AS A SHORTWAVE PUSHES NORTHWARD ACROSS IOWA.
INSTABILITY WOULD DECREASE WITH THE LOSS OF DAYTIME HEATING...BUT
GFS/NAM STILL SUGGEST 1000+ J/KG OF MUCAPE AT 06Z...WITH 40+ KTS OF
0-6 KM SHEAR. PLENTY TO CONTINUE A SEVERE THREAT.

FOR MONDAY...ATMOSPHERE PROGGED TO RELOAD FOR THE AFTERNOON/EVENING
WITH MUCAPES UPWARDS OF 2500 J/KG AND MLCAPES UP TO 2000 J/KG. 0-6KM
WIND SHEAR CLIMBS TO 40-50 KTS BY 00Z TUE...SUPPORTIVE OF SUPERCELL
DEVELOPMENT. 0-1KM SHEAR IS 15-20 KTS. IF ALL THIS COMES TO
PASS...ATMOSPHERE WOULD BE RIPE FOR SEVERE WEATHER...WITH ROTATING
SUPERCELLS AND THE GAMBIT OF SEVERE THREATS. THE KEY IS THE
KICKER...AND THAT IS WHERE THE FORECAST CHALLENGE LIES. GFS/NAM
SUGGEST A SHORTWAVE TROUGH COULD LIFT OUT OF THE BASE OF THE UPPER
LEVEL TROUGH FOR THE AFTERNOON/EVENING...BUT ALSO POINT TO POSSIBLE
MCVS SPINNING INTO THE REGION. MEANWHILE...THERE WILL LIKELY BE LEFT
OVER SFC BOUNDARIES FROM CONVECTION TODAY/TONIGHT. WHERE THESE LIE
IS UNKNOWN. CONFIDENCE IS NOT HIGH IN WHERE/WHEN CONVECTION WILL
FIRE...BUT BELIEVE THE LATE AFTERNOON/EVENING WOULD BE THE FAVORED
TIME FOR A SEVERE THREAT...AND GENERALLY FROM CENTRAL WI INTO
NORTHEAST IA.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 220 PM CDT SUN MAY 19 2013

THE VIRTUALLY STATIONARY UPPER LEVEL LOW FINALLY STARTS TO MAKE ITS
WAY EAST OUT OF THE NORTHERN PLAINS TUE...PER LATEST GFS/NAM/EC. THE
LOW WEAKENS SOME AS IT SLIDES OVER THE UPPER MISSISSIPPI RIVER
VALLEY TUE NIGHT/WED. MAIN COLD FRONT WITH THIS SYSTEM LOOKS LIKE IT
WILL SLIP THROUGH WITH THE LOW AROUND WED...BUT MODELS KEEP
CONVECTION AT A MINIMUM AROUND IT. RATHER...THE PCPN FOCUS IS
WITH THE LOW LEVEL MOISTURE TRANSPORT...WHICH IS WELL EAST OF THE
COLD FRONT...WRAPPING NORTH/WEST OF THE LOW. SOME MODEL DISAGREEMENT
WITH HOW FAR SOUTH THE AREAS OF SHOWERS/ISOLD STORMS WOULD REACH
WED...WITH THE GFS MORE SOUTH THAN THE EC. IT REMAINS A MESSY
SCENARIO WITH CLARITY LACKING...BUT TRENDS FAVOR THE GREATER PCPN
CHANCES OVER THE NORTHERN 1/2 OF THE FORECAST AREA. WILL LEAN ON
MODEL CONSENSUS FOR THE CHANCES.

TURNING BACK TO TUE...MUCAPES BUILD TO 1500+ J/KG OVER THE EASTERN
1/2 OF THE FORECAST DURING THE AFTERNOON...WITH 0-6 KM SHEAR OF
30-40 KTS. SOME SUGGESTIONS IN THE GFS/NAM OF A PIECE OF UPPER LEVEL
ENERGY ROTATING AROUND THE LOW...WHICH COULD SERVE AS A FOCUS FOR
SHOWER/STORM DEVELOPMENT. ATMOSPHERE LOOKS GOOD FOR STORM PRODUCTION
IF A SPARK FOR CONVECTION IS THERE...WITH A SEVERE THREAT IN THE
EAST TUE AFTERNOON/EARLY EVENING. AGAIN...KEY HERE IS WHERE THE PCPN
FOCUSES WILL BE...INCLUDING ANY MESO SCALE BOUNDARIES AND/OR MCVS
LEFT FROM PREVIOUS CONVECTION.

BETTER AGREEMENT BETWEEN THE GFS AND ECMWF WITH PUSHING THAT
LINGERING LOW EAST/SOUTHEAST ON THU...ALLOWING AN UPPER LEVEL SFC
RIDGE/HIGH PRESSURE SYSTEM TO BUILD INTO THE REGION. SHOULD GET A
COUPLE DRIER DAYS AS A RESULT. HOWEVER...WARM/MOIST AIR ON THE
BACKSIDE OF THE HIGH COUPLED WITH A BIT OF UPPER LEVEL ENERGY COULD
RETURN SOME SHOWERS/STORMS TO THE REGION SAT-SUN.

&&

.AVIATION...THROUGH 18Z MONDAY
1236 PM CDT SUN MAY 19 2013

MAIN AVIATION CONCERNS ARE SHOWERS/THUNDERSTORMS DEVELOPMENT AND
MOVEMENT INTO RST/LSE TAF SITES AND THE SEVERE POTENTIAL WITH
THUNDERSTORMS THIS AFTERNOON INTO THE EVENING HOURS. THE 19.12Z
NAM AND 19.15Z RAP MODELS CONTINUE TO SHOW DECENT SOUTHERLY
MOISTURE FLOW INTO THE AREA. BOTH MODELS INDICATE A COUPLE OF UPPER
LEVEL DISTURBANCES TO TRACK INTO THE REGION THIS AFTERNOON AND
EVENING. THE COMBINATION OF SOUTHERLY MOISTURE FLOW...INSTABILITY AND
LIFT IN ASSOCIATION WITH THE UPPER LEVEL DISTURBANCES WILL ALLOW
FOR THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON.
UNCERTAINTY STILL EXIST AT TIMING OF CONVECTION OVER THE REGION
THIS AFTERNOON. HAVE DELAYED TIMING OF VCTS AT BOTH TAF SITES AND
ADDED TEMPO GROUP FOR THUNDERSTORMS LATE THIS AFTERNOON AND
EVENING. THE POTENTIAL FOR SEVERE THUNDERSTORMS EXIST AT BOTH TAF
SITES MAINLY AFTER 20Z SUNDAY TO AROUND 03Z MONDAY...DUE TO
INCREASING INSTABILITY AND WIND SHEAR OVER THE AREA. BOTH THE 19.12Z
NAM/19.15Z RAP INDICATE FOCUS OF SOUTHERLY MOISTURE FLOW OVER
CENTRAL AND EASTERN WISCONSIN AFTER 06Z MONDAY AND SHOULD PUSH
THUNDERSTORM ACTIVITY EAST OF THE RST/LSE TAF SITES. LINGERING
RAIN SHOWERS WILL CONTINUE AT BOTH TAF SITES TO AROUND 11Z AND 13Z
MONDAY. IN ADDITION...LATEST BUFKIT SOUNDINGS FROM THE 19.12Z NAM
AND 19.15Z SUGGEST CEILINGS IN THE MVFR RANGE WITH THE RAIN AND
CONVECTION. HAVE INTRODUCED MVFR RANGE CEILINGS AFTER 03Z AND 06Z
AT TAF SITES.

&&

.HYDROLOGY...
ISSUED AT 220 PM CDT SUN MAY 19 2013

FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR PARTS OF SOUTHEAST
MINNESOTA AND NORTHEAST IOWA.

SOAKING RAINS AND HIGH SOIL MOISTURE FROM A WET SPRING HAS PRIMED
THIS AREA FOR FLASH FLOODING. A SLOW MOVING LOW PRESSURE SYSTEM WILL
PRODUCE PERIODS OF SHOWERS AND THUNDERSTORMS FOR THE NEXT FEW
DAYS...WITH 1 TO 2 INCHES POSSIBLE INTO MONDAY NIGHT. PWS ARE AROUND
150 PERCENT OR NORMAL...OR GREATER...THROUGH THIS PERIOD. ANY HEAVY
RAINFALL...ESPECIALLY IN A SHORT PERIOD OF TIME...WOULD LIKELY
RESULT IN AT LEAST LOCALIZED FLOODING ISSUES...POTENTIALLY MORE
WIDESPREAD.

THIS FLASH FLOOD WATCH MAY BE EXPANDED AND POSSIBLY EXTENDED INTO
MONDAY NIGHT...DEPENDING ON WHAT HAPPENS TODAY...AND IF DETAILS
SUGGEST THE FLOODING THREAT COULD REMAIN.

HOWEVER...MODELS PROVIDE SOME HOPE THAT THE HEAVIER RAIN THREAT
COULD SHIFT NORTH/EAST AS THE OFFENDING LOW PRESSURE SYSTEM INCHES
CLOSER FROM THE WEST. RELATIVELY DRIER AIR FROM THE ROCKIES/PLAINS
WOULD PUSH IN FROM THE SOUTHWEST...WHILE THE WARM/MOIST CONVEYOR
BELT WOULD MOVE INTO WI AND NUDGED NORTH.

RIVERS IN THE WATCH AREA WOULD ALSO SEE RAPID RISES ASIDE FROM THE
FLASH FLOODING EFFECTS.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...FLASH FLOOD WATCH THROUGH MONDAY
     EVENING FOR MNZ079-086-087-094-095.

IA...FLASH FLOOD WATCH THROUGH MONDAY
     EVENING FOR IAZ008.

&&

SHORT TERM...RIECK
LONG TERM....RIECK
AVIATION.....WETENKAMP
HYDROLOGY....RIECK
Hazardous weather outlook, May 19, 11:51 AM CDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1151 AM CDT SUN MAY 19 2013

IAZ008-MNZ079-086-087-094-095-201000-
DODGE-FILLMORE-MITCHELL-MOWER-OLMSTED-WABASHA-
1151 AM CDT SUN MAY 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA
AND SOUTHEAST MINNESOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT THROUGH MONDAY. THERE WILL BE
PERIODS OF THUNDERSTORMS THROUGH TONIGHT.

TWO ROUNDS OF SEVERE THUNDERSTORMS APPEAR POSSIBLE. STORMS WILL
DEVELOP SOUTH OF INTERSTATE 90...THEN LIFT NORTH ACROSS THE AREA
THROUGH MID AFTERNOON. ADDITIONAL THUNDERSTORM DEVELOPMENT IS
EXPECTED LATER THIS AFTERNOON INTO THIS EVENING.

INSTABILITY BUILDS THIS AFTERNOON AND THUNDERSTORMS WILL DEVELOP
QUICKLY AND COULD BECOME SEVERE. LARGE HAIL...DAMAGING WINDS...
FLASH FLOODING...AND AN ISOLATED TORNADO ARE ALL POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ON MONDAY...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING
THE AFTERNOON AND EVENING. LARGE HAIL...DAMAGING WINDS...LOCALIZED
FLOODING...AND EVEN A FEW TORNADOES ARE POSSIBLE.

THERE WILL BE OCCASIONAL THUNDERSTORMS FROM TUESDAY THROUGH
WEDNESDAY. THE PRIMARY CONCERN WILL BE LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

IT IS LIKELY THAT SOME SPOTTER GROUPS WILL BE NEEDED THIS AFTERNOON
AND EVENING. STAY TUNED TO LATER STATEMENTS FOR TIMING.
SPOTTERS WILL LIKELY BE NEEDED MONDAY AS WELL.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ009>011-018-019-029-030-MNZ088-096-WIZ017-029-032>034-041>044-
053>055-061-201000-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-FAYETTE-
FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-MONROE-RICHLAND-
TAYLOR-TREMPEALEAU-VERNON-WINNESHIEK-WINONA-
1151 AM CDT SUN MAY 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS AFTERNOON THROUGH
TONIGHT.

TWO ROUNDS OF SEVERE THUNDERSTORMS APPEAR POSSIBLE. STORMS WILL
DEVELOP SOUTH OF INTERSTATE 90...THEN LIFT NORTH ACROSS THE AREA
THROUGH MID AFTERNOON. ADDITIONAL THUNDERSTORM DEVELOPMENT IS
EXPECTED LATER THIS AFTERNOON INTO THIS EVENING.

INSTABILITY BUILDS THIS AFTERNOON AND THUNDERSTORMS WILL DEVELOP
QUICKLY AND COULD BECOME SEVERE. LARGE HAIL...DAMAGING WINDS...
FLASH FLOODING...AND AN ISOLATED TORNADO ARE ALL POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ON MONDAY...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING
THE AFTERNOON AND EVENING. LARGE HAIL...DAMAGING WINDS...LOCALIZED
FLOODING...AND EVEN A FEW TORNADOES ARE POSSIBLE.

THERE WILL BE OCCASIONAL THUNDERSTORMS FROM TUESDAY THROUGH
WEDNESDAY. THE PRIMARY CONCERN WILL BE LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

IT IS LIKELY THAT SOME SPOTTER GROUPS WILL BE NEEDED THIS AFTERNOON
AND EVENING. STAY TUNED TO LATER STATEMENTS FOR TIMING.
SPOTTERS WILL LIKELY BE NEEDED MONDAY AS WELL.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

WETENKAMP

In the hours before

Special weather statement, May 19, 2:35 PM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
235 PM CDT SUN MAY 19 2013

IAZ008-009-018-019-MNZ094-095-192030-
CHICKASAW-FILLMORE-FLOYD-HOWARD-MITCHELL-MOWER-
235 PM CDT SUN MAY 19 2013

AT 230 PM...DOPPLER RADAR INDICATED RAPIDLY DEVELOPING THUNDERSTORMS
FROM 12 MILES WEST OF NORA SPRINGS TO 22 MILES SOUTH OF
POWERSVILLE...MOVING NORTHEAST AT 25 MPH. THESE STORMS COULD PRODUCE
SMALL HAIL AND WIND GUSTS OF 45 TO 50 MPH. IF THESE STORMS
INTENSIFY...WARNINGS MAY BE ISSUED.

LOCATIONS THAT MAY BE IMPACTED INCLUDE...
MARBLE ROCK...ROCKFORD...CHARLES CITY...NORA SPRINGS AND RUDD.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM SUNDAY EVENING FOR
NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN.

PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A
WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY.

WETENKAMP
Local storm report, May 19, 3:18 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
318 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 PM     HAIL             CHARLES CITY            43.07N 92.68W
05/19/2013  M1.00 INCH       FLOYD              IA   LAW ENFORCEMENT

&&

HALBACH
Local storm report, May 19, 3:27 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
327 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0326 PM     HAIL             1 W OSAGE               43.28N 92.83W
05/19/2013  M1.00 INCH       MITCHELL           IA   EMERGENCY MNGR

            LOTS OF QUARTER SIZED HAIL COVERING THE GROUND ALONG HWY
            9.

&&

HALBACH
Local storm report, May 19, 4:11 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
411 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0309 PM     TSTM WND DMG     2 S ST. ANSGAR          43.35N 92.92W
05/19/2013                   MITCHELL           IA   BROADCAST MEDIA

            SHED BLOWN ACROSS ROAD WITH DEBRIS STILL ON POWER LINES.

&&

HALBACH
Local storm report, May 19, 4:20 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
420 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0419 PM     TSTM WND GST     4 N STEWARTVILLE        43.92N 92.49W
05/19/2013  M60 MPH          OLMSTED            MN   ASOS

            ROCHESTER AIRPORT GUSTED TO 6O MPH AT 419 PM.

&&

ZT
Special weather statement, May 19, 4:39 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
439 PM CDT SUN MAY 19 2013

MNZ079-087-088-095-WIZ032-192230-
BUFFALO-FILLMORE-OLMSTED-WABASHA-WINONA-
439 PM CDT SUN MAY 19 2013

...STRONG TO SEVERE THUNDERSTORMS LATE THIS AFTERNOON...

A COMPLEX OF THUNDERSTORMS IS SHIFTING NORTHEAST AT 40 MPH THROUGH
SOUTHEAST MINNESOTA LATE THIS AFTERNOON. AT 430 PM...THE LINE
EXTENDED ALONG HIGHWAY 52...FROM MINNEAPOLIS THROUGH THE
MINNESOTA-IOWA STATE LINE.

SEVERE WEATHER HAS BEEN REPORTED WITH THESE STORMS. DAMAGING WINDS
ARE THE MAIN THREAT...WITH LARGE HAIL ALSO POSSIBLE. AN ISOLATED
TORNADO CAN OCCUR...AND UNCONFIRMED REPORTS OF TORNADO DAMAGE HAVE
BEEN RECEIVED FROM NORTHEAST IOWA.

LOCATIONS THAT MAY BE AFFECTED THROUGH 6 PM INCLUDE...
LAKE CITY...WABASHA...ST CHARLES ...FOUNTAIN...EYOTA...
ROCHESTER...PRESTON.. .BUFFALO...NELSON.. ..AND DOVER.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM SUNDAY EVENING FOR
NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN.

PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A
WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY.

BAUMGARDT

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 3:39 AM CDTFlash Flood WatchARXMitchell35 hr
May 19, 2:56 PM CDTSevere Thunderstorm WarningARXFloyd, Mitchell64 min
May 19, 3:03 PM CDTTornado WarningARXFloyd, Mitchell42 min
May 19, 3:28 PM CDTSevere Thunderstorm WarningARXChickasaw, Floyd, Howard, Mitchell47 min
May 19, 3:36 PM CDTTornado WarningARXChickasaw, Floyd, Howard, Mitchell39 min
May 19, 3:53 PM CDTSevere Thunderstorm WarningARXMitchell37 min
May 19, 4:16 PM CDTTornado WarningARXHoward44 min
May 19, 4:29 PM CDTSevere Thunderstorm WarningARXHoward, Mitchell46 min
May 19, 5:20 PM CDTSevere Thunderstorm WarningARXFloyd, Mitchell40 min
May 19, 5:55 PM CDTFlash Flood WarningARXFloyd, Howard, Mitchell6 hr
May 19, 4:14 PM CDTSevere Thunderstorm WarningARXOlmsted, Wabasha61 min
May 19, 4:35 PM CDTSevere Thunderstorm WarningARXWabasha25 min
May 19, 4:59 PM CDTSevere Thunderstorm WarningARXOlmsted, Winona46 min
May 19, 5:31 PM CDTSevere Thunderstorm WarningARXWabasha, Winona59 min
May 19, 6:21 PM CDTSevere Thunderstorm WarningARXOlmsted, Wabasha, Winona39 min
May 19, 6:56 PM CDTSevere Thunderstorm WarningARXFillmore, Olmsted, Wabasha, Winona64 min

Nearby

Flash Flood Warnings in Minnesota, 2013Flash Flood Warnings in Iowa, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.